MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO EZOUT BLADE PACK, 52MM; INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER INSTRUMENTS-KALAMAZOO EZOUT BLADE PACK, 52MM; INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 7812052001K
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during hip surgery, the blade broke.It was further reported that the event caused a minor delay of unknown duration.It was also reported that all blade fragments were retrieved from the patient successfully and no adverse consequences occurred.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
The reported event, for blade breakage, was confirmed on receipt of the returned blade.The blade was evaluated by product engineering who concluded that the two fractured portions of the returned part showed signs of rounding of the teeth confirm the event description that the blade came into contact with a metal fin during use.This sudden contact would cause the blade to fracture.
 
Event or Problem Description

Brand Name
EZOUT BLADE PACK, 52MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7167179
Report Number0001811755-2018-00011
Device Sequence Number11126725
Product Code HWE
UDI-Device Identifier07613327294538
UDI-Public7613327294538
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7812052001K
Device Lot Number16085017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1